MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH
Catalog Number 0010102
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371); Obstruction/Occlusion (2422)
Date of Event 01/28/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention and general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient."; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol kugel hernia patch on (b)(6) 2004.As reported, the patient is making a claim for an adverse patient outcome against the kugel hernia patch.It is alleged that the patient had revision surgery on (b)(6) 2011.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention and general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient."; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol kugel hernia patch on (b)(6) 2004.As reported, the patient is making a claim for an adverse patient outcome against the kugel hernia patch.It is alleged that the patient had revision surgery on (b)(6) 2011.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2003 - patient was diagnosed with small bowel obstruction, incarcerated incisional hernia thereby underwent laparoscopic repair with implant of synthetic mesh and lysis of adhesion.(b)(6) 2004 - patient was diagnosed with recurrent lower abdominal incisional hernia thereby underwent open repair with the implant of kugel patch.Per operative notes, ¿a low midline incision was made.Hernia sac was dissected out.A kugel patch was placed into the peritoneal cavity and secure it with sutures.¿ (b)(6) 2011 - patient was diagnosed with extensive adhesion, small bowel obstruction, large ventral incisional hernia thereby underwent open repair with explant of kugel patch, synthetic mesh and implant of synthetic mesh.Per operative notes, ¿the previous midline incision was reopened, and the hernia was identified superiorly.Previously placed kugel patch and synthetic mesh was removed.A large piece of synthetic mesh was placed on the lateral the abdominal wall and secure it with sutures.¿ (b)(6) 2011 - patient was diagnosed with abdominal fistula thereby underwent open repair with debride abdominal wound with vac placement.

Brand Name
KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9810283
Report Number1213643-2020-02184
Device Sequence Number19555964
Product Code FTL
UDI-Device Identifier00801741016349
UDI-Public(01)00801741016349(10)43COD465
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2011
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010102
Device Lot Number43COD465
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer10/16/2025
Initial Report FDA Received Date03/10/2020
Supplement Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age67 YR
Patient SexFemale